Alert archive / Florida / Freeze Warnings in 2007

Freeze Warning 3, NWS Miami, FL

February 18, 20074 counties in Florida

NWS Miami, FL issued this freeze warning at Feb 18, 2007, 11:48 AM EST for 4 counties in Florida. It took effect at Feb 18, 2007, 10:28 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2007, 11:48 AM EST (16:48 UTC)
In effect from
Feb 18, 2007, 10:28 PM EST
Expired
Feb 19, 2007, 8:56 AM EST
In force
10 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 181648
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EST SUN FEB 18 2007

FLZ063-066-067-070-190100-
/O.UPG.KMFL.FZ.A.0003.070219T0800Z-070219T1300Z/
/O.NEW.KMFL.FZ.W.0003.070219T0800Z-070219T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
1148 AM EST SUN FEB 18 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

THIS FREEZE WARNING IS FOR THE FOLLOWING AREAS IN SOUTH FLORIDA:

GLADES...HENDRY...EXTREME NORTHERN COLLIER...AND WESTERN PALM
BEACH COUNTIES.

NONE OF THE METROPOLITAN AREAS ARE INCLUDED IN THIS WATCH.

A STRONG COLD FRONT MOVING THROUGH SOUTH FLORIDA THIS MORNING WILL
USHER IN A RATHER COLD AIR MASS THAT WILL SPREAD SOUTH BEHIND IT
BRINGING ANOTHER ROUND OF COLD TEMPERATURES ESPECIALLY ACROSS
INTERIOR SOUTH FLORIDA. TEMPERATURES IN THIS REGION ARE EXPECTED
TO DROP TO NEAR FREEZING OR SLIGHTLY BELOW LATE TONIGHT INTO EARLY
MONDAY MORNING...FOR THIS REASON A FREEZE WARNING HAS BEEN ISSUED.
THESE FREEZING TEMPERATURES ARE EXPECTED TO PERSIST FOR THREE OR
MORE HOURS ACROSS GLADES COUNTY AND ONE OR TWO HOURS ACROSS
HENDRY...NORTHERN COLLIER...AND WESTERN PALM BEACH COUNTIES. SOME
OF THE COMMUNITIES TO BE MOST LIKELY AFFECTED BY TEMPERATURES AT
OR SLIGHTLY BELOW FREEZING ARE PALMDALE...IMMOKALEE...BELLE
GLADE...AND PAHOKEE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN
SPANISH... VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS72 KMFL 182358
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
658 PM EST SUN FEB 18 2007

FLZ063-066-067-070-191300-
/O.CON.KMFL.FZ.W.0003.070219T0800Z-070219T1300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
658 PM EST SUN FEB 18 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY FOR
THE FOLLOWING AREAS IN SOUTH FLORIDA:

GLADES...HENDRY...EXTREME NORTHERN COLLIER...AND WESTERN PALM
BEACH COUNTIES.

NONE OF THE METROPOLITAN AREAS ARE INCLUDED IN THIS WATCH.

A COLD AIR MASS WILL CONTINUE TO SPREAD SOUTH INTO THE AREA
TONIGHT. THIS WILL RESULT IN TEMPERATURES FALLING TO FREEZING OR
A FEW DEGREES LOWER OVERNIGHT ACROSS GLADES...HENDRY...EXTREME
NORTHERN COLLIER...AND RURAL WESTERN PALM BEACH COUNTIES.

FREEZING TEMPERATURES ARE EXPECTED TO PERSIST FOR THREE OR MORE
HOURS ACROSS GLADES COUNTY AND ONE OR TWO HOURS ACROSS
HENDRY...NORTHERN COLLIER...AND WESTERN PALM BEACH COUNTIES. SOME
OF THE COMMUNITIES TO BE MOST LIKELY AFFECTED BY TEMPERATURES AT
OR SLIGHTLY BELOW FREEZING ARE PALMDALE...IMMOKALEE...BELLE
GLADE...AND PAHOKEE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN
SPANISH... VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS72 KMFL 190328
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1028 PM EST SUN FEB 18 2007

FLZ063-066-067-070-191400-
/O.EXT.KMFL.FZ.W.0003.070219T0328Z-070219T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
1028 PM EST SUN FEB 18 2007

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST MONDAY...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST MONDAY FOR THE
FOLLOWING LOCATIONS...

GLADES...HENDRY...EXTREME NORTHERN COLLIER...AND WESTERN PALM
BEACH COUNTIES.

NONE OF THE METROPOLITAN AREAS ARE INCLUDED IN THIS WATCH.

A COLD AIR MASS WILL CONTINUE TO SPREAD SOUTH INTO THE AREA
TONIGHT. THIS WILL RESULT IN TEMPERATURES FALLING TO FREEZING OR
LOWER OVERNIGHT ACROSS GLADES...HENDRY...EXTREME NORTHERN
COLLIER...AND RURAL WESTERN PALM BEACH COUNTIES.

FREEZING TEMPERATURES ARE EXPECTED TO PERSIST FOR SEVERAL HOURS 
ACROSS THE AREA OVERNIGHT...ESPECIALLY ACROSS GLADES
COUNTY...WHERE TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE 27
TO 30 DEGREE RANGE. A HARD FREEZE IS EVEN POSSIBLE IN ISOLATED
AREAS OF GLADES COUNTY. ACROSS THE REST OF THE WARNED
AREA...MINIMUM TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 30 AND
32 DEGREES. SOME OF THE COMMUNITIES TO BE MOST LIKELY AFFECTED BY
TEMPERATURES AT OR BELOW FREEZING ARE PALMDALE...IMMOKALEE...BELLE
GLADE... AND PAHOKEE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN
SPANISH... VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

GREGORIA/BAXTER
000 
WWUS72 KMFL 191356
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
856 AM EST MON FEB 19 2007

...FREEZE WARNING NO LONGER IN EFFECT...

FLZ063-066-067-070-191500-
/O.CAN.KMFL.FZ.W.0003.000000T0000Z-070219T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE
856 AM EST MON FEB 19 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE QUICKLY RISEN ABOVE FREEZING ACROSS
GLADES...HENDRY...INTERIOR COLLIER...AND WESTERN PALM BEACH
COUNTIES THIS MORNING. THEREFORE, THE FREEZE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Feb 18, 9:56 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 18, 9:56 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
956 AM EST SUN FEB 18 2007

.UPDATE...COLD FRONT CONTINUING TO MAKE QUICK PROGRESS TO THE SE
WITH ITS CURRENT POSITION FROM ABOUT PBI TO EVERGLADES CITY AND
MOVING AT ABOUT 35 MPH. THIS SHOULD PUT IT OFF THE SE CST BY 16Z
OR EVEN EARLIER AND STRONG CAA BEHIND IT. MY CONCERN WITH THIS IS
THE TEMPS FOR THIS AFTERNOON. EVEN THOUGH SKIES WILL BE CLEARING
WE MIGHT STRUGGLE TO GET OUT OF THE LOWER 60S. GUIDANCE DOES SHOW
TEMPS GETTING INTO THE UPPER 60S BUT THIS MAY BE DOUBTFUL. WILL
LOWER THE AFTERNOON TEMPS TO ACCOUNT FOR THIS THINKING. THE
1000-850 THICKNESSES ALSO ARE NOT FORECAST TO GET DOWN AS LOW AS
WITH SATURDAY MORNINGS EVENT BUT STILL LOW ENOUGH FOR A POSSIBLE
FREEZE AROUND LAKE OKEE. THE OTHER CONCERN IS THAT THE SFC HIGH
WILL BE RAPIDLY MOVING TO THE EAST TONIGHT ALONG THE GULF CST AND
THIS MAY HELP KEEP WINDS UP BUT STILL THINK WITH CLEARING SKIES
WINDS OVER THE INTERIOR ZONES WILL BECOME LIGHT ENOUGH TO ALLOW
WIND SHELTERED AREAS TO GO CALM AND TEMPS COULD FALL TO FREEZING
OR SLIGHTLY BELOW. SO WILL NO DOUBT ISSUE FREEZE WARNING FOR
GLADES, HENDRY, NORTHERN COLLIER AND WESTERN PALM BEACH COUNTIES
AND WILL GET THIS PRODUCT OUT NO LATER THAN NOON. WITH THE WIND
CONSIDERATION, MAY ALSO HAVE TO ISSUE WIND CHILL ADVISORY FOR MUCH
OF THE REMAINDER OF S FLA BUT WILL DECIDE ON THAT WITH THE EARLY
AFTERNOON DISCUSSION AND ZONE ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 425 AM EST SUN FEB 18 2007/

..STRONG COLD FRONT TO MOVE THROUGH SOUTH FLORIDA TODAY...
..INCREASED FIRE DANGER MOST AREAS THIS AFTERNOON...
..FREEZING TEMPERATURES PROBABLE ACROSS INTERIOR SOUTH FLORIDA
LATE TONIGHT TO EARLY MONDAY MORNING...

SYNOPSIS...COLD FRONT EXTENDING ACROSS NORTH-CENTRAL FLORIDA AT
08Z WITH A LINE OF MODERATE TO HEAVY SHOWERS AHEAD OF IT EXTENDING
FROM DAYTONA BEACH TO SARASOTA. SFC WINDS RAPIDLY AND
SIGNIFICANTLY INCREASING FROM THE NORTHWEST BEHIND THE FRONT WITH
MOST BUOYS IN NE GULF OF MEX REPORTING SUSTAINED 30 KTS AND GUSTS
TO NEAR 40 KNOTS. CLOUDLESS NIGHT OVER SOUTH FLORIDA WITH WINDS ON
THE CALM/LIGHT SIDE AND TEMPS RANGING FROM AROUND 40 DEGREES
GLADES COUNTY TO THE UPPER 40S EASTERN METRO AREAS AND AROUND 60 NAPLES.

SHORT TERM...TODAY AND TONIGHT...COLD FRONT SHOULD CONTINUE TO
MOVE RAPIDLY SOUTH WITH CLODS AND SHOWERS AHEAD OF THE FRONT
BEGINNING TO AFFECT NRN PORTIONS OF SOUTH FLORIDA BEFORE SUNRISE.
THE SHOWERS ARE THEN EXPECTED TO BE IN THE MIAMI AREA DURING THE
MORNING HOURS. THE FRNT ITSELF WILL MOVE THROUGH MIAMI DURING THE
LATE MORNING HOURS OR AROUND NOON WITH A RAPID DECREASE IN CLOUDS
AND SHOWERS. BREEZY TO WINDY CONDITIONS SHOULD SPREAD SOUTH BEHIND
THE BOUNDARY. WIND GUSTS UP TO 30 TO 35 MPH CAN BE EXPECTED AS THE
FRONT MOVES THROUGH SOUTH FLORIDA.

LATEST GFS AND NAM RUN SUGGEST LOW TEMPS TONIGHT/MONDAY MORNING COULD
RIVAL THE ONE EXPERIENCED SATURDAY MORNING WITH TEMPS HOVERING
AROUND THE FREEZING MARK IN GLADES/HENDRY AND WESTERN PALM BEACH
COUNTIES AND IN THE LOWER 40S COASTAL AREAS. HENCE THE FREEZE WATCH
FOR NORTHERN INTERIOR SECTIONS OF SOUTH FLORIDA. THE ONLY FLY IN
THE OINTMENT IS THE EXPECTED WIND SPEED FOR TONIGHT. WINDS SPEED OF
5 TO 10 MPH WITH HIGHER GUSTS ARE EXPECTED OVER THE AREAS UNDER
THE WATCH. THIS COULD PROMOTE MIXING AND PREVENT TEMPS FROM
REACHING THE FREEZING MARK. WILL BRIEF DAY FORECASTER ON THIS AND
LET THEM ANALISE FURTHER DATA BEFORE MAKING A DECISION.

THE EXPECTED WIND SPEED FOR TONIGHT COULD ALSO RESULT IN WIND
CHILL VALUES BELOW ADVISORY CRITERIA OVER COASTAL AREAS IN PALM
BEACH COUNTY. IN VIEW OF THIS DECIDED TO GO AHEAD AND ISSUE A WIND
CHILL ADVISORY FOR PALM BEACH COUNTY STARTING AFTER MIDNIGHT
TONIGHT. ALTHOUGH WIND CHILL VALUES MAY FALL BELOW 35 DEGREES
ACROSS BROWARD/MIAMI-DADE COUNTY AS WELL...IS EXPECTED TO BE FOR A
SHORT DURATION DURING THE EARLY MORNING HOURS.

LONG TERM...MONDAY THROUGH SATURDAY...THE COLD FRONT WILL
CONTINUE TO MOVE SOUTHEAST AND SFC HIGH BEHIND WILL MOVE FROM THE
GULF OF MEX EAST TO WESTERN ATLANTIC JUST NE OF THE BAHAMAS BY TUE
MORNING. THIS SYSTEM WILL THEN BECOME THE DOMINANT WX FEATURE
THROUGH THIS ENTIRE FORECAST PERIOD. EAST TO SOUTHEAST SFC WIND
FLOW AROUND THIS HIGH WILL OCCASIONALLY ADVECT PATCHES OF
CLOUDS/MOISTURE BACK OVER SOUTH FLORIDA BUT FOR THE MOST PART
FAIRLY DRY CONDITIONS SHOULD PREVAIL. TEMPS WILL BOUNCE BACK
QUICKLY BY MID WEEK WITH AFTERNOON TEMPS REACHING THE MID 80S BY
THE END OF THE WEEK.

AVIATION...CLOUDS WILL CONTINUE TO INCREASE THIS MORNING AS A COLD FRONT
APPROACHES FROM THE NORTH. A FEW SHOWERS WILL ALSO BE AROUND SOUTH
FLORIDA THIS MORNING AS THE FRONT MOVES THROUGH, AND VCSH HAS BEEN
LEFT IN ALL TAFS DURING A PORTION OF THE MORNING. BEHIND THE FRONT
WINDS WILL INCREASE AND BECOME GUSTY TO OVER 20 ACROSS SOUTH FLORIDA
DURING THE AFTERNOON.

MARINE...AS INDICATED ABOVE BUOYS IN THE E-CENTRAL GULF ALREADY
INDICATING SUSTAINED WINDS AROUND 30 KTS WITH GUSTS TO AROUND 40
KTS BEHIND THE FRONT. EXPECTED THESE WINDS TO RAPIDLY REACH OUR
GULF WATERS AND LAKE OKEECHOBEE BEFORE SUNRISE AND THEN SPREAD
OVER BISCAYNE BAY AND ATLANTIC WATERS DURING THE MORNING HOURS.
WIND GUSTS WILL LIKELY REACH GALE FORCE AND SO THE FORECAST WILL
INDICATE THAT. ALTHOUGH WINDS ARE EXPECTED TO DECREASE
SIGNIFICANTLY FOR TONIGHT...AN IMPROVEMENT IN THE SEAS WILL LAG
BEHIND AND SO THE SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO
REMAIN IN PLACE AT LEAST FOR ATLC/GULF OF MEX WATERS THROUGH
MONDAY MORNING.

FIRE WEATHER...A RATHER DRY AIR MASS WITH DEWPOINTS FROM THE
UPPER 20S TO AROUND 40 IS EXPECTED TO SPREAD SOUTH BEHIND THE
FRONT THIS AFTERNOON. THIS WILL RESULT IN RH BELOW 35% FOR QUITE A
FEW HOURS THIS AFTERNOON. WINDS SPEED HIGHER THAN 15 MPH WILL
AGGRAVATE THE FIRE DANGER TODAY. THEREFORE...DECIDED TO GO AHEAD
WITH RED FLAG WARNING FOR THE AREAS PREVIOUSLY UNDER A FIRE
WEATHER WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  64  42  67  55 / 10 -  -  10
FORT LAUDERDALE  68  44  68  59 / 20 -  -  10
MIAMI            67  43  69  55 / 20 -  -  10
NAPLES           59  40  67  50 / 10 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074.

     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ063-
     FLZ066-FLZ067-FLZ070.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR
     FLZ068.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-
     AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-
     GMZ657-GMZ676.

&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 18, 5:20 AM EST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
520 AM EST SUN FEB 18 2007

FLZ063-066>075-182330-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
520 AM EST SUN FEB 18 2007

...MODERATE RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES...
...SMALL CRAFT ADVISORIES IN EFFECT FOR ALL COASTAL WATERS...
...FREEZE WATCH IN EFFECT FOR PORTIONS OF INTERIOR SECTIONS TONIGHT...
...INCREASED FIRE DANGER TODAY FOR MOST OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTHWEST WINDS WILL INCREASE TO OVER 20 KNOTS ALONG
THE COAST TODAY BEHIND A COLD FRONT THAT WILL SWEEP THROUGH SOUTH
FLORIDA THIS MORNING. WEST FACING BEACHES IN COLLIER COUNTY WILL
HAVE A MODERATE RISK OF RIP CURRENTS.

WIND: BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION TODAY
WINDS WILL INCREASE TO OVER 25 KNOTS ACROSS THE COASTAL ATLANTIC
AND COASTAL GULF WATERS. WIND GUSTS AS HIGH AS 35 KNOTS MAY OCCUR
OVER THE COASTAL GULF WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH
THIS EVENING FOR THE GULF WATERS, AND FROM 7 AM THROUGH THIS
EVENING FOR THE ATLANTIC COASTAL WATERS INCLUDING BISCAYNE BAY AND
ALSO FOR LAKE OKEECHOBEE.

TEMPERATURES: TEMPERATURES IN THE LOW TO MID 40S WILL OCCUR ACROSS
INTERIOR SECTIONS OF SOUTH FLORIDA THIS MORNING, BUT AFTER SUNRISE
TEMPERATURES WILL RISE INTO THE 50S AND 60S. A COLDER AIR MASS
WILL MOVE INTO SOUTH FLORIDA TODAY AND TONIGHT TEMPERATURES ARE
EXPECTED TO DROP TO AROUND THE FREEZING MARK OR SLIGHTLY BELOW
ACROSS PORTIONS OF WESTERN PALM BEACH, NORTHERN COLLIER, HENDRY,
AND GLADES COUNTIES. TEMPERATURES IN THE MID TO UPPER 30S ARE
EXPECTED TO OCCUR ACROSS THE REST OF THE AREA EXCEPT ALONG THE
COASTS WHERE TEMPERATURES IN THE LOW 40S WILL BE FOUND.

WAVES: AS WINDS QUICKLY INCREASE ACROSS THE COASTAL WATERS TODAY
WAVES WILL QUICKLY BUILD AS WELL. WAVES IN THE FAR GULF COASTAL
WATERS ARE EXPECTED TO BUILD UP TO 10 FEET THIS MORNING AS WINDS
INCREASE AND SWELLS OF UP TO 7 FEET MOVE IN FROM THE NORTHWEST.
WAVES IN THE GULF STREAM WATERS ARE EXPECTED TO BUILD TO OVER 11
FEET DURING THE AFTERNOON. WAVES IN BOTH THE FAR COASTAL GULF
WATERS AND THE GULF STREAM ARE EXPECTED TO REMAIN AT OR ABOVE 7
FEET THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH
THIS EVENING FOR THE GULF WATERS, AND FROM 7 AM THROUGH THIS
EVENING FOR THE ATLANTIC COASTAL WATERS.

FIRE WEATHER: VERY DRY AIR WILL MIX DOWN TO THE SURFACE BEHIND A
COLD FRONT THAT WILL MOVE THROUGH EARLY THIS MORNING. MINIMUM
RELATIVE HUMIDITIES WILL BE DOWN TO LESS THAN 35 PERCENT FOR 4 OR
MORE HOURS FROM LATE THIS MORNING THROUGH THIS AFTERNOON. WIND SPEEDS
HIGHER THAN 15 MPH ARE ALSO EXPECTED AND THIS WILL TEND TO FURTHER
AGGRAVATE THE FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WAVES IN BOTH THE FAR GULF WATERS AND IN THE GULF STREAM ARE
EXPECTED TO REMAIN AT OR ABOVE 7 FEET INTO MONDAY AFTERNOON BEFORE
SUBSIDING AS WINDS BEGIN TO DECREASE.

TEMPERATURES IN THE MID 40S ARE EXPECTED ONCE ACROSS PORTIONS OF
GLADES, HENDRY, INTERIOR COLLIER, AND WESTERN PALM BEACH COUNTIES
FOR TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:10 PM ESTFire Weather WatchMFL28 hr

Nearby

Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.